Alert archive / New York / Freeze Warnings in 2016
Freeze Warning 3, NWS New York, NY
NWS New York, NY issued this freeze warning at Apr 4, 2016, 3:55 PM EDT for 8 counties in New York; 4 counties in New Jersey; 4 counties in Connecticut. It took effect at Apr 5, 2016, 8:00 PM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2016, 3:55 PM EDT (19:55 UTC)
- In effect from
- Apr 5, 2016, 8:00 PM EDT
- Expired
- Apr 6, 2016, 9:13 AM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 649 m²/s²
- 0-3 km storm-relative helicity
- 964 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS71 KOKX 041955 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 355 PM EDT MON APR 4 2016 ...COLD AIRMASS STAYING IN PLACE... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-050400- /O.NEW.KOKX.FZ.W.0003.160406T0000Z-160406T1400Z/ /O.CON.KOKX.FZ.W.0002.160405T0000Z-160405T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 355 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY... ...FREEZE WARNING IN EFFECT FROM 8 PM TUESDAY TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 10 AM EDT WEDNESDAY. * TEMPERATURES...MID 20S TO 30 TONIGHT INTO EARLY TUESDAY AND MID TEENS TO UPPER 20S TUESDAY NIGHT INTO EARLY WEDNESDAY. * TIMING...COLDEST TEMPERATURES OVERNIGHT INTO DAYBREAK. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
6 follow-up statements
295 WWUS71 KOKX 042348 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 748 PM EDT MON APR 4 2016 ...SUB FREEZING TEMPERATURES TONIGHT AND TOMORROW NIGHT... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-051000- /O.CON.KOKX.FZ.W.0002.160405T0000Z-160405T1400Z/ /O.CON.KOKX.FZ.W.0003.160406T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 748 PM EDT MON APR 4 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT TUESDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM TUESDAY TO 10 AM EDT WEDNESDAY... * TEMPERATURES...MID 20S TO 30 TONIGHT INTO EARLY TUESDAY AND MID TEENS TO UPPER 20S TUESDAY NIGHT INTO EARLY WEDNESDAY. * TIMING...COLDEST TEMPERATURES OVERNIGHT INTO DAYBREAK. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
985 WWUS71 KOKX 051234 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 834 AM EDT TUE APR 5 2016 ...SUB FREEZING TEMPERATURES THIS MORNING AND TONIGHT... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-052045- /O.CON.KOKX.FZ.W.0002.000000T0000Z-160405T1400Z/ /O.CON.KOKX.FZ.W.0003.160406T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 834 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * TEMPERATURES...IN THE UPPER 20S. * TIMING...COLDEST TEMPERATURES OVERNIGHT INTO DAYBREAK. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
301 WWUS71 KOKX 051352 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 952 AM EDT TUE APR 5 2016 ...SUB FREEZING TEMPERATURES TONIGHT... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-052200- /O.EXP.KOKX.FZ.W.0002.000000T0000Z-160405T1400Z/ /O.CON.KOKX.FZ.W.0003.160406T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 952 AM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S. * TIMING...COLDEST TEMPERATURES OVERNIGHT INTO DAYBREAK. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
265 WWUS71 KOKX 051922 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 322 PM EDT TUE APR 5 2016 ...SUB FREEZING TEMPERATURES TONIGHT... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-060900- /O.CON.KOKX.FZ.W.0003.160406T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 322 PM EDT TUE APR 5 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT WEDNESDAY... * TEMPERATURES...IN THE 20S. * TIMING...COLDEST TEMPERATURES OVERNIGHT INTO DAYBREAK. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
389 WWUS71 KOKX 060845 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 445 AM EDT WED APR 6 2016 ...SUB FREEZING TEMPERATURES TONIGHT... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-061400- /O.CON.KOKX.FZ.W.0003.000000T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 445 AM EDT WED APR 6 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * TIMING...COLDEST TEMPERATURES DURING THE PRE-DAWN HOURS. * IMPACTS...SUBFREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS IF NOT PROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MALOIT
154 WWUS71 KOKX 061313 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 913 AM EDT WED APR 6 2016 ...TEMPERATURES RISING ABOVE FREEZING... CTZ009>012-NJZ006-104-106-108-NYZ071>075-078>081-176>179-061415- /O.CAN.KOKX.FZ.W.0003.000000T0000Z-160406T1400Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 913 AM EDT WED APR 6 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ACROSS MUCH OF THE FREEZE WARNING AREA HAVE RISEN ABOVE FREEZING. ANY ISOLATED AREAS WHERE TEMPERATURES WERE STILL NEAR FREEZING WILL WARM QUICKLY THIS MID MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this freeze warning went out at Apr 4, 2:43 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 4, 2:43 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
243 PM EDT MON APR 4 2016
.SYNOPSIS...
LOW PRESSURE MOVES SOUTH OF LONG ISLAND THROUGH THE AFTERNOON AND
THEN TO THE SOUTHEAST OF LONG ISLAND TONIGHT. A COLD CANADIAN HIGH
PRESSURE SYSTEM OVER THE GREAT LAKES WILL MOVE ACROSS THE AREA
THROUGH WEDNESDAY FOLLOWED BY A COLD FRONT ON THURSDAY. HIGH
PRESSURE WILL FOLLOW LATE FRIDAY THROUGH SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
TEMPERATURES ARE COLDER ACROSS THE INTERIOR AND WITH THE WARM NOSE
ALOFT ASSOCIATED WITH THE LOW...THIS MEANS MORE SNOW...FREEZING
RAIN AND SLEET THIS AFTERNOON INTO EARLY EVENING. WINTER WEATHER
ADVISORIES ARE IN EFFECT FOR ORANGE...PUTNAM...AND MOST OF SOUTHERN
CT INTO THIS EVENING FOR LIGHT SNOW ACCUMULATIONS OF 1-3 INCHES
OVERALL AND A TRACE OF ICE. WILL HAVE TO WATCH FOR ANY NEGATIVE
TEMPERATURE TRENDS TOWARDS SOUTHWEST COASTAL CT AS WELL AS
WESTCHESTER AND ROCKLAND COUNTIES.
ON THE SYNOPTIC PICTURE...WARM FRONT ASSOCIATED WITH LOW WILL BE
PASSING JUST SOUTH OF LONG ISLAND. MORE NORTHERLY FLOW DEVELOPS
THIS AFTERNOON...WITH COLD AIR ADVECTION TOWARDS THIS EVENING.
WITH AN AMPLIFYING SHORT WAVE DIGGING AS IT APPROACHES THIS
EVENING...THIS WILL CAUSE THE LOW AND ITS ASSOCIATED BOUNDARY TO
SLOW...ALLOWING COLDER AIR TO FILTER BACK IN TOWARD EVENING WITH A
GRADUAL CHANGEOVER TO SNOW ACROSS THE ENTIRE LOCAL AREA. ALTHOUGH
NOT IN THE CURRENT FCST...LIGHT SNOW ACCUMS ARE POSSIBLE BETWEEN 8
PM AND MIDNIGHT ALONG THE COAST.
IT WILL BE ANOTHER COLD NIGHT WITH LOW TEMPS DROPPING INTO THE 20S
ACROSS THE ENTIRE LOCAL AREA...WITH A HARD FREEZE EXPECTED ACROSS
MOST SUBURBAN AND RURAL LOCATIONS. A FREEZE WARNING REMAINS IN
EFFECT FOR ALL AREAS WHERE THE GROWING SEASON HAS STARTED MONDAY
EVENING THROUGH TUESDAY MORNING.
&&
.SHORT TERM /TUESDAY/...
WITH A STRONG CANADIAN HIGH PRES SYS MVG EAST TOWARD THE
AREA...TEMPERATURES WILL BE UNSEASONABLY COLD WITH DAY TIME HIGHS
ONLY IN THE UPPER 30S...NEARLY 20 DEGREES BELOW NORMAL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE WILL MOVE OVERHEAD TUESDAY NIGHT. WITH LIGHT WINDS AND
CLEAR SKIES...IT WILL BE AN IDEAL NIGHT FOR RADIATIONAL COOLING.
OUTLYING AREAS SHOULD EASILY DIP INTO THE TEENS WHILE THE REST OF
THE REGION WILL SEE LOWS IN THE 20S.
WITH RIDGING ALOFT AND HEIGHTS INCREASING...HIGHS WILL BE WARMER ON
WEDNESDAY AS COMPARED TO TUESDAY...BUT STILL BELOW NORMAL FOR THIS
TIME OF YEAR...RANGING FROM THE MIDDLE 40S TO AROUND 50 ACROSS THE
AREA.
A WARM FRONT LIFTS NORTH OF THE AREA WEDNESDAY NIGHT AS THE HIGH
PUSHES OFFSHORE. WARM AIR ADVECTION WILL ALLOW FOR WARMER
TEMPERATURES ON THURSDAY...ALLOWING TEMPERATURES TO REACH NEAR
NORMAL LEVELS FOR THIS TIME OF YEAR...MIDDLE 50 TO AROUND 60.
NEXT CHANCE FOR PRECIPITATION COMES WEDNESDAY NIGHT AS THE
ASSOCIATED COLD FRONT APPROACHES FROM THE WEST. THERE IS RATHER GOOD
AGREEMENT WITH THE TIMING OF THE APPROACH OF THIS FRONT.
MODELS HAVE ALSO COME INTO BETTER AGREEMENT WITH THE POSITION OF AN
AREA OF LOW PRESSURE THAT DEVELOPS ALONG THE FRONT.
HOWEVER...THERE IS A LARGE SPREAD IN THE AMOUNT OF PRECIPITATION THAT
WILL FALL. A PERIOD OF LIGHT TO MODERATE RAINFALL IS EXPECTED MOST
LIKELY THURSDAY NIGHT...WITH LIGHT RAINFALL THEREAFTER POSSIBLE
THROUGH FRIDAY NIGHT AND ISOLATED SHOWERS INTO EARLY SATURDAY
MORNING.
COLD AND DRY FOR THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AREA OF LOW PRESSURE FORMING ALONG FRONT JUST SOUTH OF NYC/LI
WILL KEEP WINDS MAINLY N/NE FOR THE REMAINDER OF THIS AFTERNOON
WITH INCREASING CONFIDENCE IN DIRECTION.
MAINLY IFR CONDITIONS NORTH OF NYC/LI TERMINALS....WITH
CONDITIONS GRADUALLY LOWERING TO IFR ELSEWHERE.
N/NE FLOW AND LOW PRESSURE NOW PASSING TO THE SOUTH OF THE AREA
WILL RESULT IN WINTRY PCPN ACROSS THE LOWER HUDSON VALLEY AND CT
WITH LIGHT FREEZING RAIN TRANSITIONING BACK TO LIGHT SNOW BY EARLY
EVE. NYC AND LI TERMINALS MAY BRIEFLY GO OVER TO LIGHT SNOW AROUND
00Z.
VFR CONDS RETURN TONIGHT WITH N WINDS ALL TERMINAL 10-20G20-30KT...
HIGHEST AT THE COAST.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:
HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF FLIGHT CATEGORY CHANGES COULD BE
A FEW HOURS OFF. WINDS MAY VARY FROM 010-050 EARLY THIS AFT.
KLGA FCSTER COMMENTS: TIMING OF FLIGHT CATEGORY CHANGES COULD BE
A FEW HOURS OFF. WINDS MAY VARY FROM 010-050 EARLY THIS AFT.
KEWR FCSTER COMMENTS: TIMING OF FLIGHT CATEGORY CHANGES COULD BE
A FEW HOURS OFF. WINDS MAY VARY FROM 360-040 EARLY THIS AFT.
KTEB FCSTER COMMENTS: TIMING OF FLIGHT CATEGORY CHANGES COULD BE
A FEW HOURS OFF. WINDS MAY VARY FROM 360-040 EARLY THIS AFT.
KHPN FCSTER COMMENTS: WINDS MAY VARY FROM 030-080 EARLY THIS
AFT.
KISP FCSTER COMMENTS: WINDS MAY VARY FROM 360-040 EARLY THIS AFT.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUE-TUE NIGHT...MAINLY VFR. NW G20-25KT DURING DAY.
.WED-WED NIGHT...VFR DURING THE DAY. MVFR OR LOWER POSSIBLE AT NIGHT
WITH POSSIBLE RAIN AND SNOW SHOWERS. SW 15-20KT GUSTS TO 25 KT IN
AFTN-EARLY EVE. LLWS POSSIBLE WED NIGHT.
.THU-FRI...MVFR OR LOWER IN RAIN. S-SE WINDS 15-20 KT THU. WINDS
DECREASE THU NIGHT. SW-W WINDS 10-15 KT GUSTS UP TO 20 KT FRI. LLWS
POSSIBLE THU.
.SAT...VFR. NW G20-25KT.
&&
.MARINE...
A SMALL CRAFT ADVISORY/SCA IS IN EFFECT FOR ATLANTIC OCEAN COASTAL
WATERS THROUGH THE DAY TUESDAY FOR SW WINDS OF 15 TO 25 KT TODAY
FOLLOWED BY NORTH WINDS OF 15 TO 25 KT TONIGHT THROUGH TUESDAY.
SEAS ARE FORECAST TO BUILD 4 TO 7 FEET TODAY AND 6 TO 9 FEET
TONIGHT.
FOR THE NON-OCEAN WATERS...AN SCA MAY BE NEEDED AFTER MIDNIGHT
TONIGHT THROUGH EARLY TUESDAY. STAY TUNED.
WITH HIGH PRESSURE BUILDING OVER THE WATERS TUESDAY NIGHT AND
WEDNESDAY SUB ADVISORY CONDITIONS ARE LIKELY. HOWEVER AS THE HIGH
MOVES OFFSHORE LATE WEDNESDAY AND A STRONG SOUTHERLY FLOW
DEVELOPS...SEAS MAY BUILD UP TO SMALL CRAFT LEVELS ONCE AGAIN ON
THE WATERS. AS A COLD FRONT AND LOW PRESSURE MOVES THROUGH THE
WATERS SMALL CRAFT CONDITIONS WILL BE POSSIBLE MAINLY ON THE OCEAN
WATERS...WITH A COMBINATION OF GUSTS AND SEAS...FROM LATE
WEDNESDAY INTO EARLY SATURDAY. SMALL CRAFT GUSTS WILL BE POSSIBLE
ON THE BAYS...HARBOR AND LONG ISLAND SOUND FROM LATE WEDNESDAY
THROUGH THURSDAY.
THERE IS UNCERTAINTY WITH THE TIMING OF THE CONDITIONS AS THERE IS
UNCERTAINTY AS TO TIMING AND TRACK OF LOW PRESSURE SYSTEMS MOVING
THROUGH THE WATERS.
&&
.HYDROLOGY...
THROUGH TONIGHT...STORM TOTAL LIQUID EQUIVALENT IS FORECAST TO
RANGE FROM 1/2 TO 3/4-INCH WITH 1-3 INCHES OF SNOW POSSIBLE FROM
ORANGE COUNTY EAST ACROSS NORTHERN NEW LONDON COUNTY CT AS LOW
PRESSURE PASSES SOUTH OF THE AREA TONIGHT.
THURSDAY THROUGH THURSDAY NIGHT...UNCERTAINTY EXISTS WITH THE
AXIS OF HEAVY RAIN IN ASSOCIATION WITH LOW PRESSURE DEVELOPING
ALONG A COLD FRONT THURSDAY AND THURSDAY NIGHT. THIS LEADS TO A
LARGE SPREAD OF POSSIBLE PRECIPITATION AMOUNTS IN THE LONG TERM.
AT THIS TIME...UP TO AN INCH OF RAIN IS POSSIBLE FOR PARTS OF THE
AREA THURSDAY AND THURSDAY NIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY FOR
CTZ009>012.
WINTER WEATHER ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
CTZ006>008-010>012.
WINTER WEATHER ADVISORY UNTIL 9 PM EDT THIS EVENING FOR CTZ005.
NY...FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY FOR
NYZ071>075-078>081-176>179.
WINTER WEATHER ADVISORY UNTIL 9 PM EDT THIS EVENING FOR NYZ067-
068.
NJ...FREEZE WARNING FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY FOR
NJZ006-104-106-108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...GC/JP
NEAR TERM...GC/JM
SHORT TERM...GC
LONG TERM...JP
AVIATION...24/DW
MARINE...GC/JP
HYDROLOGY...GC/JPHazardous weather outlook, Apr 4, 2:14 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 214 PM EDT MON APR 4 2016 CTZ005-NYZ067-068-051815- NORTHERN FAIRFIELD-ORANGE-PUTNAM- 214 PM EDT MON APR 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-004-103-105-107-NYZ069-070-051815- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX- WESTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- 214 PM EDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ010>012-051815- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 214 PM EDT MON APR 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-NJZ006-104-106-108-NYZ071>075-078>081-176>179-051815- SOUTHERN FAIRFIELD-HUDSON-EASTERN BERGEN-EASTERN ESSEX-EASTERN UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 214 PM EDT MON APR 4 2016 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ006>008-051815- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- 214 PM EDT MON APR 4 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-051815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 214 PM EDT MON APR 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Apr 4, 1:38 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 138 PM EDT MON APR 4 2016 CTZ009>012-NYZ069-070-042100- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-ROCKLAND-NORTHERN WESTCHESTER- 138 PM EDT MON APR 4 2016 ...SOME PATCHY FREEZING RAIN THIS AFTERNOON... SOME SMALL AREAS WITHIN THE REGION OF NORTHERN WESTCHESTER AND ROCKLAND COUNTIES IN NEW YORK AS WELL AS COASTAL SOUTHERN CONNECTICUT WILL BE AT FREEZING OR BELOW. THESE LOCATIONS WILL GET FREEZING RAIN ALONG WITH SLEET AND SNOW. THIS WOULD CREATE SLIPPERY CONDITIONS FOR UNTREATED SURFACES IN THESE AREAS.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 12:25 PM EDT | Winter Weather Advisory | OKX | Orange, Putnam, Westchester | 7 hr |
Nearby
Freeze Warnings in New York, 2016Freeze Warnings in New Jersey, 2016Freeze Warnings in Connecticut, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.